Busy. Please wait.
or

show password
Forgot Password?

Don't have an account?  Sign up 
or

Username is available taken
show password

why


Make sure to remember your password. If you forget it there is no way for StudyStack to send you a reset link. You would need to create a new account.
We do not share your email address with others. It is only used to allow you to reset your password. For details read our Privacy Policy and Terms of Service.


Already a StudyStack user? Log In

Reset Password
Enter the associated with your account, and we'll email you a link to reset your password.

Remove Ads
Don't know
Know
remaining cards
Save
0:01
To flip the current card, click it or press the Spacebar key.  To move the current card to one of the three colored boxes, click on the box.  You may also press the UP ARROW key to move the card to the "Know" box, the DOWN ARROW key to move the card to the "Don't know" box, or the RIGHT ARROW key to move the card to the Remaining box.  You may also click on the card displayed in any of the three boxes to bring that card back to the center.

Pass complete!

"Know" box contains:
Time elapsed:
Retries:
restart all cards




share
Embed Code - If you would like this activity on your web page, copy the script below and paste it into your web page.

  Normal Size     Small Size show me how

Chapter V exam

Test Success

QuestionAnswer
The nurse identifies that an age-related alteration in the older adult that may affect the absorption of an oral hypoglycemic agent is: an increase in subcutaneous fat
Which cathartic acts as a wetting agent to soften stool and is most effective inpreventing straining during defecation? Colace
Which drug should the nurse identify as being most effective in the immediate treatment of anaphylaxis? Epinephrine
A patient receiving a cardiac glycoside is "digitalized." The nurse understands that digitalization means: Large doses of the drug were administered to quickly reach the therapeutic window.
The nurse anticipates which group of drugs is most likely to be ordered when a patient has difficulty sleeping? Benzodiazepines
A patient is receiving prednisone, a glucocorticoid. The nurse should monitor the patient's electrolytes for: Hypokalemia and hypernatremia
Which group of medications has a high risk for a drug interactions with digoxin (Lanoxin)? Glucocorticoids
After administering a cathartic, the nurse identifies that the drug is effective when the patient Has a bowel movement
The nurse is administering heparin to a pateint daily. The nurse should asses for which undesirable clinical response that indicates the need to discontinued the heparin therapy? Hematuria
The nurse understands that the classification of drugs that can precipitate superinfections is? Antibiotics
The physician orders an antibiotic intravenous piggyback every 12 hours. What time should the nurse schedule a blood sample to drawn to determine a trough level for this patient when the drug is administered at 2:00 PM? 1:30 AM
The nurse is evaluating a patient's response to an antitussive. The patient response that indicates tath the anittussive is effective is a decrease in: Frequency of coughing
When performing a health history a patient states, "I take 1 package of Metamucil every day no matter what." Which drug effect should the nurse most likely expect to occur? Habituation
The patient is receiving an antibiotic that has a 4 to 10 μg/mL (micrograms per milliliter) therapeutic range, an optimum peak value of 8 to 10 μg/mL, and a minimum trough level of 0.5 μg/mL. The value that requires the nurse to notify the physician is a: Trough value of 0.3 μg/mL
The nurse administers an expectorant to a patient. which adaptation indicates to the nurse that the patient is experiencing a therapeutic response to the medication? Productive cough
The blood serum level of the therapeutic range for an antibiotic is 4 to 10 μg/mL. The nurse concludes that the implication of a peak level of 12 μg/mL is that the: Patient is at risk for drug accumulation.
The nurse identifies which physiologic change in the older adult contributes to prolonged drug half-life? Reduced glomerular filtration rate
A patient is receiving a neuroleptic antipsychotic medication. Extrapyramidal reactions are significant undesirable responses associated with this classification of drugs. Therefore, the nurse should assess the patient for which adaptations? Spasm of the muscles of the face and akathisia
When caring for a patient receiving an analgesic, the nurse should assess for which therapeutic response? Pain is tolerable
The patient is receiving a antibiotic that has a 4 to 10 μg/mL therapeutic range, an optimum peak value of 8 to 10 μg/mL, and a minimum trough level of 0.5 μg/mL. When monitoring patient's response to therapy, which value should nurse consider acceptable? Peak value of 8 μg/mL
Which statement by the patient receiving digoxin (Lanoxin) 0.25 mg every day indicates that the nurse needs to provide further teaching? "If I forget to take my digoxin, I should take 2 pills the next day."
The nurse understands that opioid (narcotic) analgesics limit pain by: Modifying the patient's perception of pain
A patient is receiving an antibiotic, an antiemetic, an antihistamine, and an antihypertensive. Considering this patient's risk for falls, which medication commonly causes postural hypotension? Antihypertensive
The nurse is collecting a health history for a patient who will be receiving intravenous heparin therapy. Which statement by the patient needs further exploration by the nurse? "I always experience heavy menstrual periods."
To best promote intestinal peristalsis, the nurse should encourage a patient to: Eat whole-grain foods every day
Which drug is palliative in its therapeutic action? Demerol
After the physician orders an antidepressant for a patient, the patient asks the nurse, "How long will it take before I feel better?" Before answering, the nurse recalls that an emerging therapeutic response to an antidepressant medication usually takes: 2 weeks
The nurse understands that antipsychotics potentiate the effects of: Opioid analgesics
The nurse is administering vincristine sulfate (Oncovin), an antineoplastic drug, to patient with cancer,. For which neurologic system side effects should the nurse assess this patient? Peripheral neuropathies and paralytic ileus
A patient is receiving a diuretic. Which patient assessments reflect therapeutic responses to the diuretic? Decreased weight; Increased urinary output
Created by: chaptravelman